Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 19, 2002, 1:14 PM CST for Marion County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2002, 1:14 PM CST (19:14 UTC)
- Expired
- Dec 19, 2002, 2:00 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 19, 11:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS54 KJAN 191914
SVRJAN
MSC091-192000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CST THU DEC 19 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 200 PM CST
* AT 114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MARION COUNTY...OR ABOUT OVER COLUMBIA...
MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
LAT...LON 3122 8972 3126 8965 3142 8967 3143 8979
3135 8987What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 12:15 PM CST, 59 minutes earlier.
Area forecast discussion, Dec 19, 12:15 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1215 PM CST THU DEC 19 2002 UPDATED ZONES TO REFLECT WATCH 794 FOR THE EASTERN PORTIONS OF THE REGION. ALSO REMOVED THUNDERSTORMS FROM AREAS CLEARED OF WATCHES AND ADJUSTED TEMPS SLIGHTLY. SCATTERED SHOWERS STILL LOOKS GOOD WEST OF THE WATCH AREA. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Dec 19, 12:20 PM CST, 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1220 PM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER PORTIONS OF EAST AND SOUTH MISSISSIPPI. WIND GUSTS TO 70 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A STRONG LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT EXTENDING FROM MATHISTON MISSISSIPPI TO BRANDON TO MONTICELLO WILL MOVE EASTWARD THROUGH THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE ENTERING THE REGION WILL ENHANCE THE DEVELOPMENT OF SEVERE STORMS AND TORNADOES WITHIN AND AHEAD OF THE LINE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. ...DAYS FOUR THROUGH SEVEN... AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER TEXAS BY TUESDAY. AT THE SURFACE...A STRONG LOW PRESSURE AREA WILL DEVELOP AHEAD OF THIS TROUGH. THIS SURFACE LOW WILL EVENTUALLY MOVE EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY. WITH AN UNSTABLE AIRMASS EXPECTED TO BE IN PLACE...STRONG THUNDERSTORMS COULD DEVELOP ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI ON CHRISTMAS EVE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS ANTICIPATED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 19, 11:33 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 AM CROSSETT AR TORNADO
12/19/02 ASHLEY PUBLIC REPORTED A TORNADO
ON THE GROUND WEST OF
CROSSETTLocal storm report, Dec 19, 11:52 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM 5E ROSEDALE MS FLOODING
12/19/02 BOLIVAR MINOR FLOODING IN THE
CITY OF SYMONDS REPORTED
BY BOLIVAR COUNTY EMA
0730 AM ROSEDALE MS FLOODING
12/19/02 BOLIVAR 3 TO 5 FEET OF WATER IN A
HOUSE. 6 HOUSES WERE
AFFECTED. REPORTED BY
BOLIVAR COUNTY EMA.
0150 AM GUNNISON MS WIND DAMAGE
12/19/02 BOLIVAR TREE FELL ON A HOUSE.
REPORTED BY BOLIVAR
COUNTY EMA.
0930 AM MS WIND DAMAGE
12/19/02 WARREN NUMEROUS TREES DOWN.
REPORTED BY POLICE.
0930 AM MS WIND DAMAGE
12/19/02 JEFFERSON NUMEROUS TREES DOWN.
REPORTED BY POLICE.
1115 AM 5SW BROOKHAVEN MS WIND DAMAGE
12/19/02 LINCOLN NUMEROUS TREES AND
POWERLINES DOWN. MOBILE
HOME KNOCKED OVER 5 MILES
WEST OF HWY 84 AND WATTS
AVENUE. REPORTED BY
LINCOLN COUNTY EMA.Local storm report, Dec 19, 12:09 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
0109 PM EST THU DEC 19 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM MENDENHALL MS 60 MPH WIND GUST
12/19/02 SIMPSON
MRWLocal storm report, Dec 19, 12:40 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1226 PM 5S MAGEE MS TORNADO
12/19/02 SIMPSON UNCONFIRMED. REPORTED BY
POLICE.Local storm report, Dec 19, 12:52 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1233 PM MIZE MS 60 MPH WIND GUST
12/19/02 SMITH REPORTED BY POLICE.Local storm report, Dec 19, 1:09 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME TO CST
NATIONAL WEATHER SERVICE JACKSON MS
0109 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM MENDENHALL MS 60 MPH WIND GUST
12/19/02 SIMPSON
MRWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:09 AM CST | Flash Flood Warning | JAN | Bolivar | 4 hr |
| Dec 19, 2:37 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 58 min |
| Dec 19, 6:00 AM CST | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Dec 19, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 24 min |
| Dec 19, 8:38 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Dec 19, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Dec 19, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 29 min |
| Dec 19, 9:53 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 27 min |
| Dec 19, 10:07 AM CST | Tornado Warning | JAN | Yazoo | 28 min |
| Dec 19, 10:11 AM CST | Tornado Warning | JAN | Simpson | 19 min |
| Dec 19, 10:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Dec 19, 10:36 AM CST | Tornado Warning | JAN | Yazoo | 29 min |
| Dec 19, 10:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 19, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Dec 19, 10:58 AM CST | Tornado Warning | JAN | Attala, Holmes | 32 min |
| Dec 19, 11:00 AM CST | Tornado Warning | JAN | Lincoln | 30 min |
| Dec 19, 11:17 AM CST | Tornado Warning | JAN | Copiah, Lawrence | 28 min |
| Dec 19, 11:32 AM CST | Tornado Warning | JAN | Simpson | 43 min |
| Dec 19, 11:37 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Dec 19, 11:43 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 42 min |
| Dec 19, 12:20 PM CST | Tornado Warning | JAN | Simpson, Smith | 30 min |
| Dec 19, 12:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Dec 19, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Dec 19, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Newton | 31 min |
| Dec 19, 1:17 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Dec 19, 1:17 PM CST | Tornado Warning | JAN | Newton | 28 min |
| Dec 19, 1:20 PM CST | Tornado Warning | JAN | Lamar, Marion | 30 min |
| Dec 19, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Covington | 43 min |
| Dec 19, 1:30 PM CST | Tornado Warning | JAN | Lauderdale | 25 min |
| Dec 19, 1:39 PM CST | Severe Thunderstorm Warning | JAN | Jones | 61 min |
| Dec 19, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Dec 19, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Dec 19, 2:00 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Dec 19, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 19, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 35 min |
| Dec 19, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Dec 19, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.